| Model Number |
134053 |
| Medical Device Problem Code |
Mechanics Altered (2984)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a thoracotomy aneurysmectomy, during vascular clip, from the first firing, the clip was twisted and firing could not be performed accurately.It was noted that even after it was checked with an additional 2¿3 shots, clip could not be done.A new product was replaced to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found the ratchet function was disengaged.The instrument was first test fired once in air so that the clip formation could be observed.The remaining clips were fired on test media with proper formation.The jaw and handle moved smoothly through the firing cycle and returned to the open position.Each remaining clip loaded properly in the jaw.When the cartridge was empty, the interlock engaged and prevented the jaws from approximating.The lock collar moved up and down the cannula and securely locked in place it was reported that the clip was not loading properly.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: prior to squeezing the handle to place a clip, confirm that it will be positioned free of other clips or other obstructions.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.